Alert archive / Arkansas / Tornado Warnings in 1999
Tornado Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Aug 26, 1999, 7:13 PM CDT for Hot Spring County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 1999, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 26, 1999, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:15 PM CDT | Thunderstorm Wind 65 | Lono, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 270013 RRA TORLIT ARC059-270045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 713 PM CDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 745 PM CDT * AT 711 PM CDT... DOPPLER WEATHER RADAR INDICATED A TORNADO 12 MILES SOUTHEAST OF MALVERN OR IN THE VICINITY OF LONO... MOVING SOUTH AT 30 MPH. THE TORNADO IS EXPECTED TO REMAIN MOSTLY IN RURAL AREAS. A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT. ..BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOdR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. 49/32
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 26, 3:10 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 3:10 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CDT THU AUG 26 1999 MAIN AREA OF LOW PRESSURE IS IN OHIO WITH ANOTHER VORT MAX DROPPING SOUTH THROUGH NW MO. AHEAD OF THE LATTER MENTIONED FEATURE AREAS OF THUNDERSHOWERS HAVE DEVELOPED AND ADVECTED INTO NORTHWEST AR. RH LEVELS ARE NOT TREMENDOUSLY HIGH WITH THIS SYSTEM AND RAINFALL RATES ARE ONLY LIGHT TO MODERATE SO FAR. EXPECT THESE STORMS TO CONTINUE INTO THE NIGHT...MAINLY COVERING THE WESTERN 1/2 OF THE STATE...SO WENT A LITTLE HIGHER THAN MOS POPS THERE. ALSO INCLUDED 20-30 POPS IN EASTERN ZONES. THIS FEATURE WILL MOVE INTO SOUTHWEST AR TOMORROW KEEPING THE NORTHERN TEER OF COUNTIES OUT OF THE PRECIPITATION THREAT WHILE WIDELY SCATTERED TO SCATTERED TSRA WILL REDEVELOP OVER THE SOUTH. BY TOMORROW NIGHT THE SHEAR ZONE SHOULD SET UP CAMP IN LA...BUT WILL CONTINUE A DIURNAL THREAT OF TSRA ALONG THE SOUTHERNMOST COUNTIES THROUGH THE EXTENDED. COOLER AIR MASS WILL BRING TEMPS BACK DOWN TO NORMAL IN NORTH AND CENTRAL SECTIONS IN THE EXTENDED FORECAST. /50/ .LIT...NONE
In the hours before
Special weather statement, Aug 26, 4:15 PM CDT, 2 hours 58 minutes before
ARZ030-037-038-040>042-052>054-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT THU AUG 26 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS UNTIL 10 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN ARKANSAS...EFFECTIVE UNTIL 10 PM THIS EVENING. THE AREA COVERED BY THE WATCH IS GENERALLY WEST OF A LINE THAT EXTENDS FROM ROGERS TO ARKADELPHIA. A SEVERE THUNDERSTORM WATCH MEANS THAT ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HOT TEMPERATURES AND MOIST AIR HAVE RESULTED IN UNSTABLE CONDITIONS ACROSS THE WESTERN HALF OF ARKANSAS THIS AFTERNOON. STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. THESE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN ARKANSAS THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND HAIL. STAY TUNED TO LOCAL TV OR RADIO...CABLE TV...OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 50
Special weather statement, Aug 26, 4:15 PM CDT, 2 hours 58 minutes before
ARZ030-037-038-040>042-052>054-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT THU AUG 26 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS UNTIL 10 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN ARKANSAS...EFFECTIVE UNTIL 10 PM THIS EVENING. THE AREA COVERED BY THE WATCH IS GENERALLY WEST OF A LINE THAT EXTENDS FROM ROGERS TO ARKADELPHIA. A SEVERE THUNDERSTORM WATCH MEANS THAT ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HOT TEMPERATURES AND MOIST AIR HAVE RESULTED IN UNSTABLE CONDITIONS ACROSS THE WESTERN HALF OF ARKANSAS THIS AFTERNOON. STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. THESE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN ARKANSAS THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND HAIL. STAY TUNED TO LOCAL TV OR RADIO...CABLE TV...OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 50
Local storm report, Aug 26, 4:34 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU AUG 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 15 SW MARSHALL AR .75 INCH HAIL
08/26/99 SEARCY REPORTED BY THE PUBLICLocal storm report, Aug 26, 4:34 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU AUG 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 15 SW MARSHALL AR .75 INCH HAIL
08/26/99 SEARCY REPORTED BY THE PUBLICThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:21 PM CDT | Tornado Warning | LZK | Dallas, Grant | 34 min |
| Aug 26, 7:55 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 35 min |
| Aug 26, 8:01 PM CDT | Tornado Warning | LZK | Dallas | 34 min |
| Aug 26, 8:08 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 47 min |
| Aug 26, 8:18 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 32 min |
| Aug 26, 8:25 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 65 min |
| Aug 26, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 34 min |
| Aug 26, 8:31 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 64 min |
| Aug 26, 10:14 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
Nearby
Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.